Kirk Lancaster

Kirk Lancaster, Professor and Graduate Coordinator

Partial Differential Equations; PhD, Oregon State University, 1981

Contact

Awards

  • 1996 Wichita State University Leadership in the Advancement of Teaching Award
  • Math Reviews Featured Review of the paper: Kirk Lancaster and David Siegel, Existence and behavior of the radial limits of a bounded capillary surface at a corner, Pacific Journal of Mathematics, Volume 176 (1996), no. 1, 165-194.

PhD Students

Hasan Almefleh, "Asymptotic Behavior of Solutions of Elliptic Partial Differential Equations", PhD thesis, 2003

Research

Dr. Lancaster works primarily in the areas of the calculus of variations and geometric partial differential equations with particular interest in minimal and capillary surfaces, (geometric) parabolic flows such as mean curvature flows and Phragmen-Lindelof theorems on the behavior of solutions of nonlinear partial differential equations at boundary points. Additional interests include integral geometry (e.g. tomography) and geometric measure theory.

Selected Publications

  • Thalia Jeffres & Kirk Lancaster, Vertical Blow Ups of Capillary Surfaces in R3 Part 2: Nonconvex Corners, Elecrtonic Journal of Differential Equations, Vol. 2008 (2008), No. 160, pp. 1-25.
  • Maria Athanassenas & Kirk Lancaster, CMC capillary surfaces at reentrant corners, Pacific Journal of Mathematics, Vol. 234 (2008), no. 2, 201-228
  • Thalia Jeffres & Kirk Lancaster, Vertical Blow Ups of Capillary Surfaces in R3 Part 1: Convex Corners, Electronic Journal of Differential Equations, Vol. 2007 (2007), No. 152, pp.1-24.
  • Zhiren Jin and Kirk Lancaster, Phragmen-Lindelof theorems and the asymptotic behaviour of solutions of, quasilinear elliptic equations in slabs, Proceedings of the Royal Society of Edinburgh. Section A, Volume 130 (2000), no. 2, 335-373.
  • Zhiren Jin & Kirk Lancaster, The Convergence Rate of Solutions of Quasilinear Elliptic Equations, in Slabs, Communications in Partial Differential Equations, Vol. 25 (2000), No. 5 & 6, 957-985.
  • Zhiren Jin & Kirk Lancaster, Theorems of Phragmèn-Lindelöf Type for Quasilinear Elliptic Equations, Journal für die reine und angewandte Mathematik (Crelle's Journal), Vol. 514 (1999), 165-197.